MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER
Model Number 0166SI18
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the foley catheter balloon ruptured about 45 minutes after insertion.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.It was unknown whether the device had met relevant specifications.It was unknown whether the product had caused the reported failure.A potential root cause for this failure could be for this failure mode could be ¿short latex dwell time" or "latex dip speed out too slow" and also might be contributed by user related (example: contact with sharp object/ exposure to petrolatum based products mechanical failure/operator error).The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿cdc guidelines for appropriate indications for indwelling urethral catheter use patient has acute urinary retention or bladder outlet obstruction; need for accurate urine output measurements; use for selected surgical procedures; to assist in healing of open sacral or perineal wounds; patient requires prolonged immobilization; to improve comfort for end of life care.Proper techniques for urinary catheter insertion: perform hand hygiene immediately before and after insertion; insert urinary catheters using aseptic technique and sterile equipment; use the smallest foley catheter possible, consistent with good drainage; document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in the patient record.Proper techniques for urinary catheter maintenance: secure the foley catheter.Use the statlock® foley stabilization device if provided.Maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions.Maintain unobstructed urine flow and keep the catheter and collection tube free from kinking.Keep the collection bag below the level of the bladder or hips at all times.Empty the collection bag regularly using a separate.¿.

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14166471
Report Number1018233-2022-02757
Device Sequence Number5025182
Product Code MJC
UDI-Device Identifier00801741016851
UDI-Public(01)00801741016851
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number0166SI18
Device Catalogue Number0166SI18
Device Lot NumberNGFT2260
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2022
Initial Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale